MAUDE Adverse Event Report: MEDTRONIC SOFAMOR DANEK USA, INC CATALYFT¿ PL EXPANDABLE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,

MEDTRONIC SOFAMOR DANEK USA, INC CATALYFT¿ PL EXPANDABLE INTERBODY SYSTEM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Model Number 6069073
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neuropathy (1983); Pain (1994); Unspecified Nervous System Problem (4426)
Date of Event 02/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D 6a: implant date unknown medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from health care provider via manufacturing representative regarding a patient undergone spine surgery ant l4-5 levels.It was reported that thigh pain right greater than left pain is in the l3-l4 distribution.Primary diagnosis: instability additional information was received that per sponsor possible related to procedure, grafting material, intervertebral body fusion device and posterior supplemental fixation.Medrol dose pack (prescribed) unknown if used.Symptoms: pain (since discharge), with motor and sensory symptoms.Patient was hospitalized and reoperated on (b)(6) 2024 by outside surgeon, no mdt rep involved.The study site and medtronic assessed this additional surgical procedure as: possible related to the study procedure, tlif grafting material, intervertebral body fusion device, posterior supplemental fixation system no further complications were reported.
 
Event or Problem Description
The study site assessed this additional surgical procedure as: possible related to the study procedure, tlif grafting material, intervertebral body fusion device, posterior supplemental fixation system.Medtronic assessed the additional surgical procedure: possible related to the study procedure (identify the procedure: tlif), tlif grafting material, intervertebral body fusion device, posterior supplemental fixation system.Action subtype: ae result in hospitalization? action result: y.Action date: (b)(6) 2024.If subject hospitalized, is it a prolongation (>24 hours) of an existing hospitalization: n.Action subtype: emergency room visit.Action result: yes.Action date: (b)(6) 2024.Action subtype: any other action(s) taken? action result: n.Action subtype: did the ae result in any treatment? action result: y.Action subtype: drug therapy.Action result: yes.Action subtype: surgical treatment.Action result: yes.Severity of ae: severe adverse event info: does the adverse event involve a lumbosacral spinal level: y.If yes, levels involved: l3-l4, l4-l5 add.Surgical proc date - 01: (b)(6) 2024.Details surg proc - 01: alif.Is the additional surgical procedure an elective removal - 01: n.Does the additional surgical procedure involve a spinal level - 01: y add.Surg: if yes, levels involved - 01: l4-l5.Does the additional surgical procedure involve an explant related to the study procedure - 01: y.Cause of explantation - 01: no.Details available findings for explantation - 01: pending findings at add.Surg - 01: completed by outside surgeon at outside facility biopsies taken - 01: n.Subevent number: 0.Narrative: thigh pain right greater than left, motor sensory.Pain is in the l3-l4 distribution (surgery was at l4-l5) medrol dose pack (prescribed) unk if used.Symptoms: 6,7,8 /10 pain (since discharge), with motor and sensory symptoms.Patient reoperation (b)(6) 2024 by outside surgeon, outside facility er admit ((b)(6) /2024) patient ethnicity: hispanic or latino patient race: multiple patient details: white: y other: y other, specify: scandinavian-norwegian related device: device type: spinal system, model num: catalyft pl, lot num: 6069073, disposition: returned, disposition date: (b)(6) 2024 related device: device type: spinal system, model num: other, disposition: returned, disposition date: (b)(6) 2024 sponsor assessment: per sponsor poss related to procedure, grafting material, ibfd and post.Supplemental fix.Alif (b)(6) 2024 at outside hosp by outside surgeon.Very little info known.See doc # (b)(4) adverse event info: does the adverse event involve a lumbosacral spinal level: y if yes, levels involved: l3-l4, l4-l5 add surgical proc date - 01: (b)(6) 2024 details surg proc - 01: alif is the additional surgical procedure an elective removal - 01: n does the additional surgical procedure involve a spinal level - 01: y add.Surg: if yes, levels involved - 01: l4-l5 does the additional surgical procedure involve an explant related to the study procedure - 01: y cause of explantation - 01: no details available findings for explantation - 01: pending findings at add.Surg - 01: completed by outside surgeon at outside facility biopsies taken - 01: n subevent number: 0 narrative: thigh pain right greater than left, motor sensory.Pain is in the l3-l4 distribution (surgery was at l4-l5) medrol dose pack (prescribed) unk if used.Symptoms: 6,7,8 / 10 pain (since discharge), with motor and sensory symptoms.Patient reoperation (b)(6) 2024 by outside surgeon, outside facility er admit ((b)(6) /2024).Patient ethnicity: hispanic or latino.Patient race: multiple patient details: white: y.Other: y.Other, specify: scandinavian-norwegian related device: device type: spinal system, model num: catalyft pl, lot num: 6069073, disposition: returned, disposition date: (b)(6) 2024 related device: device type: spinal system, model num: other, disposition: returned, disposition date: (b)(6) 2024 related device: device type: spinal system, model num: catalyft pl, lot num: 6069073, disposition: return - with complaint related device: device type: spinal system, model num: cd horizon solera voyager posterior spinal system, disposition: return - with complaint related device: device type: rod, model num: other, disposition: return - with complaint related device: device type: pedicle or cortical screws, model num: other, disposition: return - with complaint add.Surg - identify the procedure: tlif (b)(6) 2024 lsh update: adverse event info: does the adverse eventinvolve a lumbosacral spinal level: y if yes, levels involved: l3-l4, l4-l5 add surgical proc date - 01: (b)(6) 2024 details surg proc - 01: alif is the additional surgical procedure an elective removal - 01: n does the additional surgical procedure involve a spinal level - 01: y add.Surg: if yes, levels involved - 01: l4-l5 does the additional surgical procedure involve an explantrelated to the study procedure - 01: y cause of explantation - 01: no details available findings for explantation - 01: pending findings at add.Surg - 01: completed by outside surgeon at outside facility biopsies taken - 01: n subevent number: 0 narrative: thigh pain right greater than left, motor sensory.Pain is in the l3-l4 distribution (surgery was at l4-l5) medrol dose pack (prescribed) unk if used.Symptoms: 6,7,8 / 10 pain (since discharge), with motor and sensory symptoms.Patient reoperation (b)(6) 2024 by outside surgeon, outside facility er admit ((b)(6) 2024) crc attempted to contact outside facility medical records in 2024: 4apr vm, email; 26apr email, 14may email 11jun email 12 june vm, 1july, 3ojuly email crc attempted to contact patient 2024: 4apr vm email, 26apr, vm email.14may vm email, 11june vm email, patient ethnicity: hispanic or latino patient race: multiple patient details: white: y other: y other, specify: scandinavian-norwegian related device: device type: spinal system, model num: catalyft pl, lot num: 6069073, disposition: returned, disposition date: (b)(6) 2024 related device: device type: spinal system, model num: other, disposition: returned, disposition date: (b)(6) 2024 related device: device type: spinal system, model num: other, lot num: 6069073, disposition: return - with complaint related device: device type: spinal system, model num: cd horizon solera voyager posterior spinal system, disposition: return - with complaint related device: device type: bone graft, model num: 4.20 mg infuse bone graft, small, disposition: not returned - other per sponsor poss related to procedure, grafting material, ibfd and post.Supplemental fix.Cec adj.As possible to procedure and post.Supp.Fix.System, not related to tlif graft and ib fusion.(b)(6) 2025 site related assessment not related to capstone peek spinal system implant, posterior supplemental fixation system, tlif grafting material, procedure.(b)(6) 2025 lsh update: site related assessment possible to capstone peek spinal system implant and tlif grafting material (b)(6) 2025 lsh update: medical intervention- n severity of ae-moderate site related assessment: capstone peek spinal system implant - unlikely site related assessment possible to capstone peek spinal system implant and tlif grafting material severity of ae: severe.
 
Additional Manufacturer Narrative
B5: updated with additional information available.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CATALYFT¿ PL EXPANDABLE INTERBODY SYSTEM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT,
Manufacturer (Section D)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinnea road
memphis,tn IN 46582
Manufacturer (Section G)
MEDTRONIC SOFAMOR DANEK USA, INC
4340 swinnea road
memphis,tn IN 46582
Manufacturer Contact
justin ellis
1800 pyramid place
memphis, TN 38132
7635265677
MDR Report Key18919995
Report Number1030489-2024-00172
Device Sequence Number6411030
Product Code MAX
UDI-Device Identifier00763000246785
UDI-Public00763000246785
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K210425
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number6069073
Device Catalogue Number6069073
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/20/2024
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date03/18/2024
Supplement Report FDA Received Date10/03/2025
Date Device Manufactured05/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age77 YR
Patient SexFemale
Patient EthnicityHispanic
Patient RaceWhite